Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Heaviness on left side. Tests normal. Leg fasciculations. Taking Gabapentin

my mother is 93 has heaviness on the entire left side of her body. She went to the emergency room at our hospital and they gave her many tests: cat scan, blood work, ekg , after 3 hours she was released. this occurs about every 3 months, with the same results, nothing they can do. Moms neurologist has not helped her at all. She has seen other neurologists and heart specialists and spine specialists...none of these doctors have helped her. She has legs fasicuations for 8 hours long almost every day. when the legs become tired it stops than she sleeps, as this keeps her awake. The leg fasiculations have been going on for at least 10 years and now getting worse, no one has been able to help her. she take gabapentin , clonasapin to help relax the muscles. Tonight right now she is saying that her left side has been heavy since 3 pm. Any advice
Asked On : Wed, 12 Dec 2012
Answers:  1 Views:  85
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist, Surgical 's  Response
Going through the history it seem it is a simple partial seizure which needs to be controlled by antiepileptic drugs.I don't know the dose of gabapentine she is taking.A good neurologist can control it with gradually increasing antiepileptic drug dose and adding other 2nd line if required.we here first try carbamazepine and clonazepam . advice you to see a good neurologist.
Answered: Thu, 13 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor